Shelton, WA – Over the past week, Shelton Police Officers have administered Narcan to three people after they overdosed on opioids. The overdoses occurred on 12/29/17, 12/30/18, and 1/6/18 at different locations throughout the city. Officer Jason Lawson is credited with responding to each of these incidents and saving the lives of all three people.
All Shelton Police officers have been equipped with Narcan nasal spray for over a year. Timely application of Narcan can counteract the life-threatening effects of an opioid overdose.
Opioid overdose affects a number of systems in the body. Some of these effects are more obvious than others. Noticeable warning signs include:
•Bluish nails or lips
•Disorientation or delirium
•Repeated loss of consciousness
Other overdose signs and symptoms may require closer inspection, including:
•Low blood pressure
•Constipation or stomach and intestine spasms
If you suspect someone has overdosed on opioids, call 911 immediately. Opioid addicts are urged to reach out to local health services for recovery assistance. Assistance is available from the Mason County Public Health Department, most local medical offices, and a variety of drug abuse assistance centers.